MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER
Model Number 401511M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18034791 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f brite tip csi was introduced into the patient; however, when removing the dilator, the hemostatic valve was pulled off.This caused blood to pulsate out of the sheath.The physician switched to a 6f brite tip sheath and the case was completed without any further issues.There was no reported patient injury.There was no damage to the package.The product was stored in the lab properly according to the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.The device was prepped per the ifu without difficulty.The sheath was not torqued against resistance and no excess force was used or needed.There as no difficulty tracking the csi through the vasculature.There was no stent noted to be near the puncture site.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a 5f brite tip catheter sheath introducer (csi) was introduced into the patient however, the hemostatic valve was pulled off while removing the dilator.This caused blood to pulsate out of the sheath.The physician switched to a 6f brite tip sheath, and the case was completed without any further issues.There was no reported patient injury.There was no damage to the package.The product was stored in the lab properly according to the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.The device was prepped per the ifu without difficulty.The sheath was not torqued against resistance and no excess force was used or needed.There was no difficulty tracking the csi through the vasculature.A stent was not noted near the puncture site.One non-sterile si brite tip 5f 11cm unit was received for analysis.The device was received with the vessel dilator inserted in the cannula.Additionally, the gasket was not completely assembled to the hub.No other anomalies were noted during visual analysis.Microscopic analysis was performed, and no anomalies were noted to the gasket or hemostatic valve however, the hub presented with damages that impeded the gasket from assembling correctly.This finding is considered to be related to the manufacturing process.The reported event, ¿hemostasis valve/hub ¿ separated - during use¿ was confirmed.Microscopic analysis revealed damages on the ring hub.No damages or anomalies were noted to the gasket or the hemostatic valve, which ruled out procedural and/or handling factors as a cause of the separation.The reported condition is considered related to the manufacturing process as confirmed through the product evaluation.Therefore, the event has been escalated and a risk assessment has been initiated.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SI BRITE TIP F5 11CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12689474
Report Number9616099-2021-04999
Device Sequence Number4986068
Product Code DYB
UDI-Device Identifier10705032000178
UDI-Public(01)10705032000178(17)240531(10)18034791
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number401511M
Device Catalogue Number401511M
Device Lot Number18034791
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/13/2021
12/15/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/13/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown